I was just looking for an opinion on something...
if there is a ESLD pt. on hospice, would you still use Lactulose? This pt. has very high ammonia levels, causing him to be very confused and lethargic. He wants to wake up, speak, but just can't. Is it unethical to give the lactulose? He is not having frequent bowel movements, maybe once every other day. I just think that being able to speak to his family and friends is comforting him. I would love some feed back.
I think it's absolutely wrong to give it in this circumstance, but your hands may be tied. I think your definitely in the right profession as you demonstrate a very high level of care for your patients by just simply asking the question that you did in this post. Keep up the great work, and keep on questioning everything that doesn't sit well with you, as you are obviously very competent. Take care of yourself so you can continue helping others, it will come back to you ten-fold.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.